Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 9, 2006, 12:05 PM MST for Maricopa County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2006, 12:05 PM MST (19:05 UTC)
- Expired
- Sep 9, 2006, 1:00 PM MST
- In force
- 55 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 10:00 AM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 9, 10:00 AM MST, 2 hours 5 minutes before
AZZ020>028-CAZ030>033-100000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1000 AM MST SAT SEP 9 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MONSOON MOISTURE WILL BE CONFINED TO MAINLY SOUTH-CENTRAL ARIZONA THIS WEEKEND FOR A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDER STORMS...WITH DRIER AIR EXPECTED TO INFILTRATE SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. MEANWHILE...A VERY WEAK FLOW OF AIR ALOFT WILL REMAIN IN PLACE THROUGHOUT NEXT WEEK...KEEPING A LIMITED AMOUNT OF MOISTURE IN THE SOUTH-CENTRAL ARIZONA HIGHER TERRAIN...FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THE REST OF THE FORECAST REGION SHOULD BE GENERALLY SUNNY AND DRY NEXT WEEK. EXPECT HIGH TEMPERATURES TO BE A FEW DEGREES ABOVE NORMAL. && .SHORT TERM... TODAY THROUGH MONDAY... VERY BUSY START TO THE SHIFT...WITH SEVERE WX/FLASH FLOODING UP IN FAR NRN PART OF CWA. SIGNIFICANT FLOODING HAS BEEN REPORTED IN THE WICKENBURG AREA...WITH ROAD CLOSURES AND HEAVY FLOWS ON AREA WASHES. THIS ACTIVITY LIKELY DUE IN PART TO RIGHT ENTRANCE REGION OF H3 JET THAT IS PASSING THRU NRN AZ. CELLS HAVE DEFINITELY HAD MULTI-CELLULAR CHARACTERISTICS...WITH EVEN SOME BOWING AND REAR-INFLOW NOTCHES AND RIGHT-MOVERS SHOWING UP ON KIWA DOPPLER...NOT VERY COMMON FOR THE DESERT SOUTHWEST...BUT MORESO DURING OUR TRANSITION PERIODS IN THE LATE SUMMER. IN ANY EVENT...OBVIOUSLY HAVE NOT HAD ANY TIME TO LOOK AT LATEST MODEL RUNS IN ANY DETAIL...BUT STILL BELIEVE LOW-GRADE MONSOON TSTM FORECAST FOR SCNTRL AZ LOOKS GOOD FOR NOW THRU THE WEEKEND. MORE DETAILS WILL BE INCLUDED IN THE AFTERNOON DISCUSSION. NO FURTHER UPDATES. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... MONSOON MOISTURE VERY STUBBORN TO LEAVE THE ENTIRE CWA...GIVEN THE WEAK FLOW PATTERNS EXPECTED TO REMAIN IN PLACE NEXT WEEK. FORECAST SOUNDINGS FOR KPHX NEXT WEEK STILL APPEAR MARGINAL FOR ANY DESERT CONVECTION...AND STEERING FLOWS WILL NOT BE FAVORABLE FOR MOVING ACTIVITY OFF THE HIGHER TERRAIN AREAS TO OUR N THRU E. THEREFORE... WILL KEEP SLIGHT CHANCE POPS CONFINED TO HIGHER TERRAIN OF ERN ZONE 28 AND ALL OF ZONE 24 DURING THE EXTENDED. NO SIGNIFICANT CHANGE IN TEMPS. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Sep 9, 6:00 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST SAT SEP 9 2006 AZZ021>023-026>028-100400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THIS AFTERNOON AND EVENING. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN... HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-100400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 600 AM PDT SAT SEP 9 2006 /600 AM MST SAT SEP 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-100400- SOUTHERN GILA/TONTO NF FOOTHILLS- 600 AM MST SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN... HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SATURDAY. THE STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 9, 6:54 AM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
654 AM MST SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND GST 22 NE YUMA 32.90N 114.35W
09/08/2006 M0 MPH YUMA AZ OTHER FEDERAL
68 KNOT WIND GUST AT THE YUMA PROVING GROUND
&&
HVASQUEZLocal storm report, Sep 9, 7:39 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
739 AM MST SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD WICKENBURG 33.97N 112.75W
09/09/2006 MARICOPA AZ LAW ENFORCEMENT
SEVERAL ROADS REPORTED FLOODED IN WICKENBURG BY POLICE
DEPARTMENT. SEVERAL RAIN GAUGES IN AN AROUND WICKENBURG
HAVE REPORTED RAINFALL AMOUNTS IN EXCESS OF ONE INCH IN
FIFTEEN MINUTES AND NEARLY TWO INCHES IN THIRTY MINUTES.
&&
INIGUEZLocal storm report, Sep 9, 7:57 AM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
757 AM MST SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD WICKENBURG 33.97N 112.75W
09/09/2006 MARICOPA AZ LAW ENFORCEMENT
VEHICLES REPORTED TRAPPED BY WATER IN NORTH WICKENBURG BY
YAVAPAI COUNTY SHERIFFS OFFICE.
&&
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:31 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 59 min |
| Sep 9, 7:26 AM MST | Flash Flood Warning | PSR | Maricopa | 34 min |
| Sep 9, 8:07 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 53 min |
| Sep 9, 9:21 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 54 min |
| Sep 9, 11:03 AM MST | Flash Flood Warning | PSR | Maricopa | 57 min |
| Sep 9, 1:03 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 57 min |
| Sep 8, 5:47 PM MST | Severe Thunderstorm Warning | PSR | Imperial | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.